See Alike in...

Alike App

Browser

Lizherrera_22

647d

I am on Lithium and it has made me gain alot of weight over the yrs of being on it. I have tried to loose weight but then I go and gain right back. Is there something else that can help me with my BPD. I want to loose weight so I can be healthier than I am now and I can't bc of the Lithium. I am afraid if I talk to my doctor that he might say it's not the Lithium but something else.

Top reply
    • blueflovver

      645d

      I'm on lithium and abilify, both cause weight gain. I told my psych no way I'm gaining more weight, I'm trying to lose not gain!!! Abilify made me wake up in the middle of the night and eat eat eat. Anyway, psych prescribed metformin and the weight is stable ever since (though i still wish it was dropping). Maybe something to ask about your psych. (For the record, i don't have diabetes, some studies show that metformin prevents meds-caused weight loss)

    • blueflovver

      645d

      I'm on lithium and abilify, both cause weight gain. I told my psych no way I'm gaining more weight, I'm trying to lose not gain!!! Abilify made me wake up in the middle of the night and eat eat eat. Anyway, psych prescribed metformin and the weight is stable ever since (though i still wish it was dropping). Maybe something to ask about your psych. (For the record, i don't have diabetes, some studies show that metformin prevents meds-caused weight loss)

    • Lizherrera_22

      646d

      Yeah I was on Lamictal before Lithium bc Lithium was my last resort bc my body gets use to meds easily.

    • KitKat1450

      646d

      I was prescribed lamictal for bipolar and my psychiatrist said I’m recommending that one specifically because it’s not associated with weight changes. I got off of it due to some medical issues that I wasn’t sure what was the cause. So honestly I can’t tell you from experience but it might be worth it to ask about switching and really hit home that weight gain is making mood issues much worse and hopefully your doc will acknowledge and worth with you on that.

    • poodlelover28

      647d

      Just wanted to say that I'm in the same boat. I take abilify and it has caused weight gain for me when I'm already a big person. It has ruined a lot of my self esteem. Hoping we can both find something that works for us that doesn't have this horrible side effect!

      • Lizherrera_22

        647d

        @poodlelover28 it has lowered my self esteem to and like you I was already big.

        • poodlelover28

          647d

          @Lizherrera_22 I hit a new hundred on the scale and it hurt so bad to see that. I'm talking to my psychiatrist about finding something else so I can lose some weight again by diet and exercise because even with that on abilify, I don't lose anything, my weight just stays the same.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion